Posted by maggiemae on November 9, 2010, at 16:05:07
In reply to Re: nortriptyline low dose and tachychardia, posted by Conundrum on November 8, 2010, at 12:58:55
Thank you. I have been trying the two together, and the heart racing is gone, but now each afternoon (I take the nortriptyline in the morning) I get a tightness in my chest that is so uncomfortable and nothing alleviates it. i also feel wheezy, if that makes any sense. seems i can't win. i suspect this treatment won't last long - i go to the pdoc soon and i am hopefull he will come up with a better plan of attack for my problems...
> I think some doctors prescribe beta blockers for this side effect. I would ask your doc about that.
> Also if I am understanding the above study correctly, taking the parent drug amitriptyline may have less cardiac effects than its metabolite nortriptyline, due to its more sedating effects.
> > even at the tiny dose of 10 mg, nortriptyline, which i have just started for migraine and headache prevention and fm pain, gives me a racing heart and keeps me up if i take it in the evening. but it does seem to help the headaches and alleviate some pain and improve my overall mood, even at such a low dose. i tried going down to 5mg per day, but the headaches came back.
> > previously i had taken propranolol, and wonder if adding propranolol to the low dose of nortriptyline would be a good way to counter the racing heart and be a reasonable combo?